Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Getting itchy bump on arm. Temporary relief from prednisone and antibiotic. How to cure this?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
I keep getting these bumps. They look like one swollen bug bite. They are itchy. A doc prescribed prednisone and antibiotic. It took the bump down, but as soon as I stopped the prednisone, a new one formed a little further up my arm. This is my third cycle of prednisone. I think this may be a symptom of something underlying like lupus, but I can't find a picture of anything on the net that looks like this.
Posted Sun, 21 Apr 2013 in Lupus
Answered by Dr. Divya Agarwal 1 hour later

Thanks for the query.

I have seen the attachment. This looks like a condition called erythema nodosum. These are nodules which form under the skin. It can be itchy or tender and may be associated with a condition called sarcoidosis.

The answer to the problem would lie in getting the lesion biopsied so that we unravel the underlying condition.

Prednisone will continue to suppress the problem and when you taper it the problem recurs again.

Hope I have answered your query. Let me know if you have any further queries.

Above answer was peer-reviewed by
Follow-up: Getting itchy bump on arm. Temporary relief from prednisone and antibiotic. How to cure this? 3 hours later
I'm trying to find a rheumatologist in my area, but can't seem to get an appointment for another month. Is this something that I need to try to get seen before that or can it wait?
Answered by Dr. Divya Agarwal 19 minutes later

It can wait, as long as no other problems are coming up.
The other option is to see a dermatologist if possible to take an opinion.

Thanks and Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor